MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM)

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM)
Model Number BC0410C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The balloon catheter was returned for analysis.Upon investigation, the catheter was observed to be ruptured 5.5cm from the tip.Both the guidewire lumen and inflation lumen were ruptured, and the guidewire lumen showed signs of being kinked.Since the rupture on both lumens were located at the same location and sign of kinking was observed, it was highly likely the catheter shaft was damaged (kinked or crushed) at the location before the onyx was injected, causing it to lose structural integrity and became vulnerable to burst.Based upon investigation findings and available information, the complaint of a ruptured balloon catheter was confirmed.The root cause of the issue could not be definitely determined, but it was suggested by the investigation that kinking of the catheter could be the cause of the burst.
 
Event or Problem Description
It was reported that during the treatment of a middle meningeal artery, onyx was delivered through the scepter c balloon catheter, and the balloon catheter ruptured approximately 10cm from the balloon.Onyx leaked from the catheter and caused complete occlusion of the sphenopalatine artery.There was no reported issue with the removal of the balloon catheter.The patient's condition was reported to be at baseline.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8589124
Report Number2032493-2019-00127
Device Sequence Number19229186
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)181204(17)211130(10)18120412K
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model NumberBC0410C
Device Catalogue NumberBC0410C
Device Lot Number18120412K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;